MAUDE Adverse Event Report: COOK INC NCIRCLE HELICAL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE HELICAL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTHSES-030115-UDH
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The user facility representative reported, during an ureteroscopic lithotripsy (ursl) procedure when the physician tried to use the ncircle helical tipless stone extractor to grab the stone, the basket wouldn't close.A new basket was opened and used to complete the procedure.There were no adverse consequences to the patient because of this occurrence.
 
Additional Manufacturer Narrative
Evaluation / investigation.A visual inspection and functional testing of the returned device was conducted.A review of complaint history, the device history record, documentation, drawings, manufacturing instructions, quality control data, and specifications was also performed.One device was returned for investigation.The device was returned in used condition with the handle in the closed position and the basket formation in the open position.The collet knob is tight and secure.The male lure lock adaptor (mlla) is tight.The polyethylene terephthalate tubing (pett) measures 2 cm in length.A visual examination noted the basket sheath and the support sheath have become detached; minimal adhesive was noted on the basket sheath.The returned device was found to be non-functional due to the sheath separating from the handle.Device are 100% tested for proper operation after manufacturing.It is possible that insufficient glue was applied to the sheath joint during manufacturing, causing the sheath to separate during use.It cannot be confirmed that insufficient glue was applied as there are other potential causes for the observation of minimal adhesive: there may have been an issue with the glue curing process, or the glue may have come off after the sheath separated.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device history record was reviewed and noted there were no non-conformances related to the reported failure mode.A review of complaint history revealed this is the only reported complaint associated with the complaint lot number 7940888.The root cause of this event is manufacturing related; process related.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
NCIRCLE HELICAL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6906761
Report Number1820334-2017-03426
Device Sequence Number13818214
Product Code FFL
UDI-Device Identifier00827002181915
UDI-Public(01)00827002181915(17)200525(10)7940888
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNTHSES-030115-UDH
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/22/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date10/02/2017
Supplement Report FDA Received Date02/15/2018
Patient Sequence Number1